Utility of Liver Biopsy in the Diagnosis and Management of Possible Drug-Induced Liver Injury in Patients Receiving Antituberculosis Therapy: A Retrospective Study.
Аннотация
BACKGROUND
Drug-induced liver injury (DILI) secondary to ATT treatment (TB-DILI) is reported in 2-28% of patients. We present here a series of clinical cases of suspected DILI arising during antituberculosis treatment, studied with the aid of liver biopsy.
METHODS
this was a retrospective descriptive study including 10 tuberculosis patients who underwent liver biopsy for suspected TB-DILI at the "Lazzaro Spallanzani" Institute from 2017 to 2022.
RESULTS
Ten patients who underwent LB were extracted from the database and included in the retrospective study cohort. According to the clinical classification, eight patients had hepatocellular liver injury, one patient had cholestatic injury, and another had mixed-type injury. Histopathological diagnosis revealed liver damage due to DILI in 5/10 (50%) cases. In one case, liver biopsy showed necrotizing granulomatous hepatitis.
CONCLUSIONS
Severe and persistent elevation of hepatic transaminases, hepatic cholestasis despite discontinuation of therapy, and other suspected hepatic conditions are indications for liver biopsy, which remains a valuable tool in the evaluation of selected tuberculosis patients with suspected DILI for many reasons. However, the decision to perform a liver biopsy should be based on clinical judgment, considering the benefits and risks of the procedure.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.